British Heart Foundation
3,741 members2,459 posts

Eyesight

Hi everyone, I was diagnosed with heart failure two years ago. I have an ICD fitted and at the moment things are looking well. My problem is my eyesight. In the last two years my eyesight has deteriorated badly, and I am having problems with double vision. I am attending the eye clinic at my local hospital to try and sort this out. I noticed on reading the information leaflet that comes with my medication (the beta-blockers and diuretics) that eye problems can be a side effect. Has anyone experienced this or any other eye problems?

4 Replies
oldestnewest

Hi Hawdanoost, intriguing name!

I had issues in hospital and when I returned home post op but it has since cleared up. Not noticed any side effects from my pills either

1 like
Reply

My eyesight has got worse since my third HA but then I was diagnosed out of the blue with Graves' disease ... double vision and they told me the muscles in my eye where getting weaker... ♥️

1 like
Reply

Hi there - beta blockers and diuretics are the first line in treating heart failure, but that doesn't mean there aren't other options. I'd have a chat with your doctor or specialist nurse about your side effects and see if they can trial you on some other drugs.

I hope this helps,

Chris

2 likes
Reply

I'm on beta blockers and diuretics too. My eyesight has always been poor but it hasn't deteriorated any since starting the meds. I didn't realise that was a potential side effect. Definitely worth further investigation, I'd think, though if you are anything like me, the thought of changing medication that's otherwise working well might be a bit daunting...

2 likes
Reply

You may also like...